Nitrofurantoin Side Effects

5 Replies Updated



Conversation Starter

Gingos Says:


I am 76 years old. I was prescribed Nitrofurantoin 50 MG twice a day for a UTI. On the 11th day I developed a red rash all over my legs, huge hives everywhere which itched incessantly, swelling of face and lips and extreme fatigue. The swelling, hives and rash went away after 3 - 4 days, but now, 10 days after that I still have low energy which isn't like me



Showing Replies 1 - 5 of 5 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Gingos! How are you doing? I am so sorry about the reaction you had.

That really sounds like you are allergic to it and should make sure not to take it again in the future.

Have you consulted your doctor?

I had an allergic reaction to one myself last year and it's really just a matter of time for all of the symptoms to improve, it took about a month for all of mine to go away and for me to feel back to normal.

REPLYSHAREREPORT
Was this helpful?      0  
2
Mary Says:

Chills, headache, joint and muscle aches and an intense skin rash have developed after taking 100mg of nitrofurantoin for 3 days. After discontinuing the drug the headache, chills, and muscle aches subsided, but the skin rash is covering my body and my legs are swollen. Am now taking methylprednisolone. How long does the skin rash usually last? It is intense and blotchy.

REPLYSHAREREPORT
Was this helpful?      1  
3
Liv Says:
via mobile

I took 3 of these pills, and my chest hurt, my arms and legs and vagina got tingly. My arms and legs have been numb all day. My throat/thyroid hurts and I'm constipated, too.Between this and the uti symptoms I feel like my body is falling apart.
I drink so much kombucha and take probiotics, and I am drinking a lot of water.
I was prescribed something else. I'm going to be so mad if it doesn't make me feel better.

REPLYSHAREREPORT
Was this helpful?      0  
4
Taresa Says:
via mobile

Re: Mary (# 2)

I'm going thru that right now took my last pill today. Nothing helps with the itching. Covered in red blotchy rashes all over my body. Legs, hands and feet red and swollen. I can't rest because it itches so bad.

REPLYSHAREREPORT
Was this helpful?      0  
5
karen Says:
via mobile

I need to know if taking nitrofurantoin can cause confusion and delusions in an elderly person?

REPLYSHAREREPORT
Was this helpful?      0  


Viewing page 1 of 1     Reply


More Discussions:

side effects of nitrofurantoin monomac
After completion of this drug regimen, I find that I am having terrible gas. My gut hurts, but I don't seem to pass ... 36 replies
nitrofurantoin side effects while taking norco
I am trying to find out if it is ok to take norco with nitrofurantoin mcr 100 mg. Are there any dangers of mixing the tw... 2 replies
Nitrofurantoin mono mac side effects
I am taking this medication for a UTI. I have been on it for a day and a half. This morning I was suddenly wakened by a ... 17 replies
nitrofurantoin mono mac side effects dangerous?
Taking 100mg q 12hrs on day 3 for UTI. Having blood-shot and itchy eyes along with moderate joint pain and swelling. Sho... 1 reply
how long do side effects of nitrofurantoin mono mac last
I have a rash all over my body after a 10-day course of nitrofurantoin mono macro. The rash started the day after I fini... 7 replies
nitrofurantoin with alcohol side effects thread
just wondering if on day 5 its ok to drink beer once in awhile ## Hello, Ma! How are you? It is best to abstain from alc... 1 reply
nitrofurantoin mono mcr 100 side effects
after taking this medication for 4 days my wife feels weak and shakey she has the same side effects after wearing a nitr... 1 reply
Nitrofurantoin mono/Mac 100mg side effects
After taking this medication for three days, I did not experience any side effects except for intense headaches right af... 5 replies
Nitrofurantoin side effect question
I started Nitrofurantoin 100mg 4 times a day, yesterday morning (10th April). I took them 4 hours apart yesterday but ha... 1 reply
NITROFURANTOIN AND BLOOD PRESSURE
I have been taking Nitrofurantoin 100mg, one per day for 2 months. Since taking it have had bad headaches, lightheadedne... 7 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 18 May 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA